Tags

Type your tag names separated by a space and hit enter

Acute Methiopropamine Intoxication After "Synthacaine" Consumption.
J Anal Toxicol 2016; 40(9):758-760JA

Abstract

Use of methiopropamine (MPA), a synthetic metamfetamine analog, has been detected since 2011 in Europe, but there is limited information on its acute toxicity. A 30-year-old man was admitted to the emergency department in a confused state, with paranoid delusion, auditory and visual hallucinatory experiences, and incoherent speech following the use of "synthacaine" (a slang term derived from "synthetic" and "cocaine"). Toxicological screening for pharmaceuticals and drugs of abuse by liquid chromatography-diode-array detector, gas chromatography-mass spectrometry and liquid chromatography-tandem mass spectrometry (LC-MS-MS) detected MPA, which was subsequently quantified by a specific LC-MS-MS method. Of note, 13 h after presentation to the emergency department, the plasma concentration of MPA was 14 ng/mL. This case report confirms the toxicity of MPA and the need for toxicological analysis to confirm the substance actually ingested by users of new psychoactive substances.

Authors+Show Affiliations

Service de pharmacologie médicale, centre d'addictovigilance, CHU Bordeaux.Service de pharmacologie médicale, laboratoire de pharmacologie-toxicologie, CHU Bordeaux.Service des urgences, CHU Bordeaux.CHU Lille, Unité Fonctionnelle de Toxicologie, F-59000 Lille, France.CHU Lille, Unité Fonctionnelle de Toxicologie, F-59000 Lille, France.Service des urgences, CHU Bordeaux.Centre anti-poison, CHU Bordeaux.CHU Lille, Unité Fonctionnelle de Toxicologie, F-59000 Lille, France.Service de pharmacologie médicale, centre d'addictovigilance, CHU Bordeaux.Service de pharmacologie médicale, laboratoire de pharmacologie-toxicologie, CHU Bordeaux.Service de pharmacologie médicale, laboratoire de pharmacologie-toxicologie, CHU Bordeaux karine.titier@chu-bordeaux.fr.

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

27474360

Citation

Daveluy, A, et al. "Acute Methiopropamine Intoxication After "Synthacaine" Consumption." Journal of Analytical Toxicology, vol. 40, no. 9, 2016, pp. 758-760.
Daveluy A, Castaing N, Cherifi H, et al. Acute Methiopropamine Intoxication After "Synthacaine" Consumption. J Anal Toxicol. 2016;40(9):758-760.
Daveluy, A., Castaing, N., Cherifi, H., Richeval, C., Humbert, L., Faure, I., ... Titier, K. (2016). Acute Methiopropamine Intoxication After "Synthacaine" Consumption. Journal of Analytical Toxicology, 40(9), pp. 758-760.
Daveluy A, et al. Acute Methiopropamine Intoxication After "Synthacaine" Consumption. J Anal Toxicol. 2016;40(9):758-760. PubMed PMID: 27474360.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Acute Methiopropamine Intoxication After "Synthacaine" Consumption. AU - Daveluy,A, AU - Castaing,N, AU - Cherifi,H, AU - Richeval,C, AU - Humbert,L, AU - Faure,I, AU - Labadie,M, AU - Allorge,D, AU - Haramburu,F, AU - Molimard,M, AU - Titier,K, Y1 - 2016/07/29/ PY - 2016/06/28/received PY - 2016/04/26/revised PY - 2016/05/08/accepted PY - 2016/7/31/pubmed PY - 2017/6/20/medline PY - 2016/7/31/entrez SP - 758 EP - 760 JF - Journal of analytical toxicology JO - J Anal Toxicol VL - 40 IS - 9 N2 - Use of methiopropamine (MPA), a synthetic metamfetamine analog, has been detected since 2011 in Europe, but there is limited information on its acute toxicity. A 30-year-old man was admitted to the emergency department in a confused state, with paranoid delusion, auditory and visual hallucinatory experiences, and incoherent speech following the use of "synthacaine" (a slang term derived from "synthetic" and "cocaine"). Toxicological screening for pharmaceuticals and drugs of abuse by liquid chromatography-diode-array detector, gas chromatography-mass spectrometry and liquid chromatography-tandem mass spectrometry (LC-MS-MS) detected MPA, which was subsequently quantified by a specific LC-MS-MS method. Of note, 13 h after presentation to the emergency department, the plasma concentration of MPA was 14 ng/mL. This case report confirms the toxicity of MPA and the need for toxicological analysis to confirm the substance actually ingested by users of new psychoactive substances. SN - 1945-2403 UR - https://www.unboundmedicine.com/medline/citation/27474360/Acute_Methiopropamine_Intoxication_After_ L2 - https://academic.oup.com/jat/article-lookup/doi/10.1093/jat/bkw073 DB - PRIME DP - Unbound Medicine ER -